Alert archive / Wisconsin / Winter Storm Warnings in 2006
Winter Storm Warning 2, NWS Milwaukee, WI
NWS Milwaukee, WI issued this winter storm warning at Mar 15, 2006, 2:38 PM CST for 18 counties in Wisconsin. It took effect at Mar 16, 2006, 6:00 AM CST. It was in force for 9 hr. 51 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Mar 15, 2006, 2:38 PM CST (20:38 UTC)
- In effect from
- Mar 16, 2006, 6:00 AM CST
- Expired
- Mar 16, 2006, 3:17 PM CST
- In force
- 9 hr
- Issued by
- NWS Milwaukee, WI
Counties Columbia County, WI, Dane County, WI, Dodge County, WI, Green County, WI, Green Lake County, WI, Iowa County, WI, Jefferson County, WI, Kenosha County, WI, Lafayette County, WI, Marquette County, WI, Milwaukee County, WI, Ozaukee County, WI, Racine County, WI, Rock County, WI, Sauk County, WI, Walworth County, WI, Washington County, WI, Waukesha County, WI
The radar
The Milwaukee radar (KMKX), 32 km from the middle of the area, began a volume at 20:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 16, 9:00 AM CST | SNOW 0.1 | Milwaukee, WI | MILWAUKEE MITCHELL INTERNATIONAL AIRPORT |
| Mar 16, 9:00 AM CST | SNOW 1.5 | Madison, WI | DANE COUNTY REGIONAL AIRPORT |
| Mar 16, 9:09 AM CST | SNOW 3 | La Valle, WI | SPOTTER REPORT |
| Mar 16, 9:11 AM CST | SNOW 1.5 | Avoca, WI | SPOTTER REPORT |
| Mar 16, 9:12 AM CST | SNOW 1.3 | Portage, WI | SPOTTER REPORT |
| Mar 16, 9:14 AM CST | SNOW 0 | Belmont, WI | SPOTTER REPORT |
| Mar 16, 9:19 AM CST | SNOW 1.3 | 3 Se Sullivan, WI | NATIONAL WEATHER SERVICE FORECAST OFFICE |
| Mar 16, 9:46 AM CST | SNOW 0 | Jackson, WI | |
| Mar 16, 10:00 AM CST | SNOW 0.5 | Milwaukee, WI | |
| Mar 16, 10:00 AM CST | SNOW 2 | Madison, WI | |
| Mar 16, 10:06 AM CST | SNOW 3 | Avoca, WI | |
| Mar 16, 10:11 AM CST | SNOW 2 | Argyle, WI | |
| Mar 16, 10:14 AM CST | SNOW 1.2 | Black Earth, WI | |
| Mar 16, 10:15 AM CST | SNOW 2.1 | Dane, WI | |
| Mar 16, 10:23 AM CST | SNOW 1.7 | 3 Se Sullivan, WI | |
| Mar 16, 10:23 AM CST | SNOW 1.7 | 3 Se Sullivan, WI | |
| Mar 16, 10:25 AM CST | SNOW 0.3 | Iron Ridge, WI | |
| Mar 16, 10:27 AM CST | SNOW 2 | Lodi, WI | |
| Mar 16, 11:00 AM CST | SNOW 3 | 5 Sw Madison, WI | |
| Mar 16, 11:47 AM CST | SNOW 1 | Elkhorn, WI | |
| Mar 16, 11:57 AM CST | SNOW 0.5 | Jackson, WI | 0.5 INCH SNOWFALL MEASURED AT JACKSON. |
| Mar 16, 12:00 PM CST | SNOW 1 | Milwaukee, WI | |
| Mar 16, 12:00 PM CST | SNOW 2 | 3 Se Sullivan, WI | |
| Mar 16, 12:00 PM CST | SNOW 2.6 | Madison, WI | |
| Mar 16, 12:10 PM CST | SNOW 1 | Delavan, WI | 1.0 INCH SNOWFALL ESTIMATED AT DELAVAN. |
| Mar 16, 12:15 PM CST | SNOW 1.5 | Westfield, WI | |
| Mar 16, 12:15 PM CST | SNOW 2.2 | North Prairie, WI | |
| Mar 16, 12:15 PM CST | SNOW 2.3 | Lake Geneva, WI | 2.3 INCH SNOWFALL MEASURED AT LAKE GENEVA. |
| Mar 16, 12:15 PM CST | SNOW 3.6 | 3 Sw Portage, WI | |
| Mar 16, 12:20 PM CST | SNOW 4 | La Valle, WI | |
| Mar 16, 12:23 PM CST | SNOW 1.5 | Dodgeville, WI | |
| Mar 16, 12:30 PM CST | SNOW 2.5 | Fort Atkinson, WI | 2.5 INCH SNOWFALL ESTIMATED AT FORT ATKINSON. |
| Mar 16, 12:30 PM CST | SNOW 3 | Monticello, WI | |
| Mar 16, 12:30 PM CST | SNOW 3.8 | Hollandale, WI | |
| Mar 16, 12:32 PM CST | SNOW 0.3 | Juda, WI | |
| Mar 16, 12:33 PM CST | SNOW 2 | Blue Mounds, WI | |
| Mar 16, 12:37 PM CST | SNOW 1.3 | Mazomanie, WI | |
| Mar 16, 12:44 PM CST | SNOW 4 | Mcfarland, WI | |
| Mar 16, 12:45 PM CST | SNOW 1 | Juneau, WI | 1.0 INCH SNOWFALL ESTIMATED AT JUNEAU. |
| Mar 16, 12:48 PM CST | SNOW 5 | Portage, WI | |
| Mar 16, 12:52 PM CST | SNOW 0.5 | Green Lake, WI | |
| Mar 16, 12:54 PM CST | SNOW 0.3 | Randolph, WI | |
| Mar 16, 1:00 PM CST | SNOW 0.5 | West Bend, WI | 0.5 INCH SNOWFALL ESTIMATED AT WEST BEND. |
| Mar 16, 1:00 PM CST | SNOW 2 | Evansville, WI | |
| Mar 16, 1:34 PM CST | SNOW 2 | Hales Corners, WI | |
| Mar 16, 1:35 PM CST | SNOW 2.3 | 6 Nw Milwaukee, WI | 2.3 INCH SNOWFALL MEASURED AT 107TH STREET AND BROWN DEER ROAD. |
| Mar 16, 1:40 PM CST | SNOW 2.6 | Waukesha, WI | 2.6 INCH SNOWFALL MEASURED AT WAUKESHA. |
| Mar 16, 1:45 PM CST | SNOW 3.2 | 4 S Waukesha, WI | 3.2 INCH SNOWFALL MEASURED 4 MILES SOUTH OF WAUKESHA. |
| Mar 16, 1:50 PM CST | SNOW 0.5 | Silver Lake, WI | 0.5 INCH SNOWFALL ESTIMATED AT SILVER LAKE. |
| Mar 16, 2:20 PM CST | SNOW 2 | West Allis, WI | |
| Mar 16, 2:46 PM CST | SNOW 2 | Caledonia, WI |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 8.6 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 869 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS43 KMKX 152038 WSWMKX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 238 PM CST WED MAR 15 2006 ...HEAVY SNOW LIKELY ACROSS MUCH OF SOUTHERN WISCONSIN THURSDAY... .A LOW PRESSURE SYSTEM WILL TRACK FROM THE CENTRAL PLAINS TONIGHT...ACROSS SOUTHERN IOWA THURSDAY MORNING...REACHING WEST CENTRAL INDIANA BY EARLY THURSDAY EVENING. MOISTURE FLOWING NORTH AHEAD OF THE LOW WILL PUSH INTO THE COLD AIR ACROSS SOUTHERN WISCONSIN...SPREADING SNOW ACROSS THE AREA LATE TONIGHT THROUGH THURSDAY. THE SNOW SHOULD BEGIN WEST OF MADISON AFTER 3 AM TONIGHT...REACHING THE MILWAUKEE METROPOLITAN AREA BY MID TO LATE MORNING ON THURSDAY. THE SNOW WILL BE HEAVY AT TIMES WITH GENERAL SNOWFALL TOTALS IN THE RANGE OF 6 TO 8 INCHES. LOCALLY HIGHER AMOUNTS ARE POSSIBLE. IN THE SHEBOYGAN AND FOND DU LAC AREAS...DRIER AIR FLOWING IN FROM THE NORTHEAST WILL KEEP SNOW AMOUNTS DOWN. THAT AREA SHOULD ONLY SEE 3 TO 5 INCHES OF TOTAL ACCUMULATION. BRISK EAST WINDS...EVENTUALLY TURNING NORTHEAST WILL LIKELY CAUSE SOME BLOWING AND DRIFTING SNOW. WIZ058>060-064>066-070>072-160445- /O.UPG.KMKX.WS.A.0002.060316T1200Z-060317T0600Z/ /O.NEW.KMKX.WS.W.0002.060316T1200Z-060317T0300Z/ DODGE-WASHINGTON-OZAUKEE-JEFFERSON-WAUKESHA-MILWAUKEE-WALWORTH- RACINE-KENOSHA- INCLUDING THE CITIES OF...BEAVER DAM...WEST BEND... PORT WASHINGTON...JEFFERSON...LAKE MILLS...WAUKESHA... BROOKFIELD...MILWAUKEE...ELKHORN...LAKE GENEVA...RACINE...KENOSHA 238 PM CST WED MAR 15 2006 ...WINTER STORM WARNING IN EFFECT FROM 6 AM TO 9 PM CST THURSDAY... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A WINTER STORM WARNING...WHICH IS IN EFFECT FROM 6 AM TO 9 PM CST THURSDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. SNOW WILL DEVELOP THURSDAY MORNING AND BECOME HEAVY AT TIMES DURING THE DAY. SNOW AMOUNTS OF 5 TO 7 INCHES ARE LIKELY. GUSTY EAST WINDS OF 15 TO 20 MPH...SHIFTING TO NORTHEAST IN THE AFTERNOON WILL CAUSE SOME BLOWING AND DRIFTING SNOW. THE SNOW WILL TAPER OFF TO FLURRIES THURSDAY EVENING. A WINTER STORM WARNING IS ISSUED WHEN SNOW...SLEET..OR FREEZING RAIN IS EXPECTED TO COMBINE WITH STRONG WINDS OF 20 MPH OR MORE. THIS WILL MAKE TRAVEL DANGEROUS OR IMPOSSIBLE AND POWER OUTAGES MAY RESULT. $$ WIZ046-047-056-057-062-063-067>069-160445- /O.UPG.KMKX.WS.A.0002.060316T0900Z-060317T0000Z/ /O.NEW.KMKX.WS.W.0002.060316T1200Z-060317T0300Z/ MARQUETTE-GREEN LAKE-SAUK-COLUMBIA-IOWA-DANE-LAFAYETTE-GREEN-ROCK- INCLUDING THE CITIES OF...MONTELLO...BERLIN...BARABOO...PORTAGE... WISCONSIN DELLS...DODGEVILLE...MADISON...DARLINGTON...MONROE... JANESVILLE...BELOIT 238 PM CST WED MAR 15 2006 ...WINTER STORM WARNING IN EFFECT FROM 6 AM TO 9 PM CST THURSDAY... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A WINTER STORM WARNING...WHICH IS IN EFFECT FROM 6 AM TO 9 PM CST THURSDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. SNOW WILL DEVELOP EARLY THURSDAY MORNING AND BECOME HEAVY AT TIMES DURING THE DAY. SNOW AMOUNTS OF 6 TO 8 INCHES ARE LIKELY WITH LOCALLY HIGHER AMOUNTS POSSIBLE. GUSTY EAST WINDS OF 15 TO 20 MPH...SHIFTING TO NORTHEAST IN THE AFTERNOON WILL CAUSE SOME BLOWING AND DRIFTING SNOW. THE SNOW WILL TAPER OFF TO FLURRIES THURSDAY EVENING. A WINTER STORM WARNING IS ISSUED WHEN SNOW...SLEET..OR FREEZING RAIN IS EXPECTED TO COMBINE WITH STRONG WINDS OF 20 MPH OR MORE. THIS WILL MAKE TRAVEL DANGEROUS OR IMPOSSIBLE AND POWER OUTAGES MAY RESULT. $$ WIZ051-052-160445- /O.UPG.KMKX.WS.A.0002.060316T1200Z-060317T0600Z/ /O.NEW.KMKX.SN.Y.0004.060316T1200Z-060317T0300Z/ FOND DU LAC-SHEBOYGAN- INCLUDING THE CITIES OF...FOND DU LAC...SHEBOYGAN 238 PM CST WED MAR 15 2006 ...SNOW ADVISORY IN EFFECT FROM 6 AM TO 9 PM CST THURSDAY... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 9 PM CST THURSDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. SNOW WILL DEVELOP THURSDAY MORNING AND CONTINUE THROUGH THE DAY. SNOW AMOUNTS OF 3 TO 5 INCHES ARE LIKELY WITH HIGHER AMOUNTS EXPECTED TO THE SOUTH TOWARD MILWAUKEE. THE SNOW WILL TAPER OFF TO FLURRIES THURSDAY EVENING. A SNOW ADVISORY IS ISSUED WHEN 3 TO 6 INCHES OF ACCUMULATIONS ARE EXPECTED IN 12 HOURS OR LESS. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES. USE CAUTION WHILE DRIVING. $$ DAVIS
4 follow-up statements
000 WWUS43 KMKX 160328 WSWMKX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 928 PM CST WED MAR 15 2006 ...SNOW LIKELY ACROSS MUCH OF SOUTHERN WISCONSIN THURSDAY... .A LOW PRESSURE SYSTEM WILL TRACK FROM THE CENTRAL PLAINS TONIGHT...ACROSS SOUTHERN IOWA THURSDAY MORNING...REACHING WEST CENTRAL INDIANA BY EARLY THURSDAY EVENING. MOISTURE FLOWING NORTH AHEAD OF THE LOW WILL PUSH INTO THE COLD AIR ACROSS SOUTHERN WISCONSIN...SPREADING SNOW ACROSS THE AREA LATE TONIGHT THROUGH THURSDAY. THE SNOW COULD BEGIN WEST OF MADISON MAINLY AFTER 3 AM TONIGHT...REACHING THE MILWAUKEE METROPOLITAN AREA BY MID MORNING ON THURSDAY. THE SNOW WILL BE HEAVY AT TIMES WITH GENERAL SNOWFALL TOTALS IN THE RANGE OF 4 TO 6 INCHES...WITH SOME 7 INCH AMOUNTS. IN THE SHEBOYGAN AND FOND DU LAC AREAS... DRIER AIR FLOWING IN FROM THE NORTHEAST WILL KEEP SNOW AMOUNTS DOWN. THAT AREA SHOULD ONLY SEE 3 TO UP TO 5 INCHES OF TOTAL ACCUMULATION. BRISK EAST WINDS...EVENTUALLY TURNING NORTHEAST WILL LIKELY CAUSE SOME BLOWING AND DRIFTING SNOW. WIZ046-047-056>060-062>072-161130- /O.CON.KMKX.WS.W.0002.060316T1200Z-060317T0300Z/ MARQUETTE-GREEN LAKE-SAUK-COLUMBIA-DODGE-WASHINGTON-OZAUKEE-IOWA- DANE-JEFFERSON-WAUKESHA-MILWAUKEE-LAFAYETTE-GREEN-ROCK-WALWORTH- RACINE-KENOSHA- INCLUDING THE CITIES OF...MONTELLO...BERLIN...BARABOO...PORTAGE... WISCONSIN DELLS...BEAVER DAM...WEST BEND...PORT WASHINGTON... DODGEVILLE...MADISON...JEFFERSON...LAKE MILLS...WAUKESHA... BROOKFIELD...MILWAUKEE...DARLINGTON...MONROE...JANESVILLE... BELOIT...ELKHORN...LAKE GENEVA...RACINE...KENOSHA 928 PM CST WED MAR 15 2006 ...WINTER STORM WARNING REMAINS IN EFFECT FROM 6 AM TO 9 PM CST THURSDAY... A WINTER STORM WARNING REMAINS IN EFFECT FROM 6 AM TO 9 PM CST THURSDAY. SNOW WILL DEVELOP EARLY THURSDAY MORNING AND BECOME HEAVY AT TIMES DURING THE DAY. GENERAL SNOWFALL TOTALS IN THE RANGE OF 4 TO 6 INCHES...WITH A FEW 7 INCH AMOUNTS POSSIBLE. GUSTY EAST WINDS OF 15 TO 20 MPH...SHIFTING TO NORTHEAST IN THE AFTERNOON WILL CAUSE SOME BLOWING AND DRIFTING SNOW. THE SNOW WILL TAPER OFF TO FLURRIES THURSDAY EVENING. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES. USE CAUTION WHILE DRIVING. $$ WIZ051-052-161130- /O.CON.KMKX.SN.Y.0004.060316T1200Z-060317T0300Z/ FOND DU LAC-SHEBOYGAN- INCLUDING THE CITIES OF...FOND DU LAC...SHEBOYGAN 928 PM CST WED MAR 15 2006 ...SNOW ADVISORY REMAINS IN EFFECT FROM 6 AM TO 9 PM CST THURSDAY... A SNOW ADVISORY REMAINS IN EFFECT FROM 6 AM TO 9 PM CST THURSDAY. SNOW WILL DEVELOP THURSDAY MORNING AND CONTINUE THROUGH THE DAY. SNOW AMOUNTS OF 3 TO 5 INCHES ARE LIKELY WITH HIGHER AMOUNTS EXPECTED TO THE SOUTH TOWARD MILWAUKEE. THE SNOW WILL TAPER OFF TO FLURRIES THURSDAY EVENING. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES. USE CAUTION WHILE DRIVING. $$ HENTZ
000 WWUS43 KMKX 161025 WSWMKX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 425 AM CST THU MAR 16 2006 ...MODERATE SNOW TO SPREAD ACROSS SOUTHERN WISCONSIN TODAY... .A LOW PRESSURE SYSTEM WILL TRACK ACROSS SOUTHERN IOWA AND CENTRAL ILLINOIS TODAY. MOISTURE FLOWING NORTH WILL INTERACT WITH THE LOW AND GENERATE A SWATH OF MODERATE SNOW ACROSS SOUTHERN WISCONSIN TODAY AND EARLY THIS EVENING. BRISK EAST TO NORTHEAST WINDS WILL LIKELY CAUSE SOME BLOWING AND DRIFTING SNOW. WIZ058>060-064>066-070>072-161830- /O.EXT.KMKX.WS.W.0002.060316T1500Z-060317T0300Z/ DODGE-WASHINGTON-OZAUKEE-JEFFERSON-WAUKESHA-MILWAUKEE-WALWORTH- RACINE-KENOSHA- INCLUDING THE CITIES OF...BEAVER DAM...WEST BEND... PORT WASHINGTON...JEFFERSON...LAKE MILLS...WAUKESHA... BROOKFIELD...MILWAUKEE...ELKHORN...LAKE GENEVA...RACINE...KENOSHA 425 AM CST THU MAR 16 2006 ...WINTER STORM WARNING NOW IN EFFECT FROM 9 AM THIS MORNING TO 9 PM CST THIS EVENING... SNOW WILL BECOME MORE WIDESPREAD BY MID TO LATE MORNING AND DIMINISH THIS EVENING. SNOWFALL TOTALS OF 4 TO 6 INCHES IS EXPECTED. GUSTY EAST TO NORTHEAST WINDS OF 15 TO 25 MPH WILL CAUSE SOME BLOWING AND DRIFTING SNOW. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES. USE CAUTION WHILE DRIVING. $$ WIZ046-047-056-057-062-063-067>069-161830- /O.CON.KMKX.WS.W.0002.060316T1200Z-060317T0300Z/ MARQUETTE-GREEN LAKE-SAUK-COLUMBIA-IOWA-DANE-LAFAYETTE-GREEN-ROCK- INCLUDING THE CITIES OF...MONTELLO...BERLIN...BARABOO...PORTAGE... WISCONSIN DELLS...DODGEVILLE...MADISON...DARLINGTON...MONROE... JANESVILLE...BELOIT 425 AM CST THU MAR 16 2006 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING... SNOW WILL BECOME MORE WIDESPREAD BY MID MORNING AND DIMINISH THIS EVENING. SNOWFALL TOTALS OF 4 TO 6 INCHES IS EXPECTED. GUSTY EAST TO NORTHEAST WINDS OF 15 TO 25 MPH WILL CAUSE SOME BLOWING AND DRIFTING SNOW. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES. USE CAUTION WHILE DRIVING. $$ WIZ051-052-161830- /O.EXT.KMKX.SN.Y.0004.060316T1500Z-060317T0000Z/ FOND DU LAC-SHEBOYGAN- INCLUDING THE CITIES OF...FOND DU LAC...SHEBOYGAN 425 AM CST THU MAR 16 2006 ...SNOW ADVISORY NOW IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST THIS AFTERNOON... SNOW WILL BECOME MORE WIDESPREAD BY MID TO LATE MORNING AND CONTINUE THROUGH THE DAY. SNOW AMOUNTS OF 3 TO 5 INCHES ARE LIKELY. THE SNOW WILL TAPER OFF TO FLURRIES THIS EVENING. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES. USE CAUTION WHILE DRIVING. $$
000 WWUS43 KMKX 161619 WSWMKX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1019 AM CST THU MAR 16 2006 ...MODERATE SNOW ACROSS SOUTHERN WISCONSIN TODAY... .A LOW PRESSURE SYSTEM WILL TRACK ACROSS CENTRAL ILLINOIS TODAY. MOISTURE FLOWING NORTH WILL INTERACT WITH THE LOW AND GENERATE A SWATH OF MODERATE SNOW ACROSS SOUTHERN WISCONSIN TODAY AND EARLY THIS EVENING. BRISK EAST TO NORTHEAST WINDS WILL LIKELY CAUSE SOME BLOWING AND DRIFTING SNOW. WIZ046-047-058>060-170000- /O.CAN.KMKX.WS.W.0002.000000T0000Z-060317T0300Z/ /O.NEW.KMKX.SN.Y.0005.060316T1619Z-060317T0000Z/ MARQUETTE-GREEN LAKE-DODGE-WASHINGTON-OZAUKEE- INCLUDING THE CITIES OF...MONTELLO...BERLIN...BEAVER DAM... WEST BEND...PORT WASHINGTON 1019 AM CST THU MAR 16 2006 ...WINTER STORM WARNING IS CANCELLED... ...SNOW ADVISORY IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... 2 TO 4 INCHES OF NEW SNOWFALL WILL OCCUR TODAY. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES. USE CAUTION WHILE DRIVING. $$ WIZ051-052-161730- /O.CAN.KMKX.SN.Y.0004.000000T0000Z-060317T0000Z/ FOND DU LAC-SHEBOYGAN- INCLUDING THE CITIES OF...FOND DU LAC...SHEBOYGAN 1019 AM CST THU MAR 16 2006 ...SNOW ADVISORY IS CANCELLED... WHILE AN INCH OR TWO OF SNOWFALL IS EXPECTED TODAY...IT APPEARS THE HEAVIER SNOWFALL WILL STAY SOUTH OF THE FOND DU LAC AND SHEBOYGAN AREAS. $$ WIZ056-057-062-063-067>069-170030- /O.CON.KMKX.WS.W.0002.000000T0000Z-060317T0300Z/ SAUK-COLUMBIA-IOWA-DANE-LAFAYETTE-GREEN-ROCK- INCLUDING THE CITIES OF...BARABOO...PORTAGE...WISCONSIN DELLS... DODGEVILLE...MADISON...DARLINGTON...MONROE...JANESVILLE...BELOIT 1019 AM CST THU MAR 16 2006 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING. 4 TO 6 INCHES OF SNOWFALL IS EXPECTED TODAY. GUSTY EAST WINDS WILL CREATE VISIBILITIES OF 1/4 MILE OR LESS AT TIMES ALONG WITH SOME BLOWING AND DRIFTING SNOW. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES. USE CAUTION WHILE DRIVING. $$ WIZ064>066-070>072-170030- /O.CON.KMKX.WS.W.0002.000000T0000Z-060317T0300Z/ JEFFERSON-WAUKESHA-MILWAUKEE-WALWORTH-RACINE-KENOSHA- INCLUDING THE CITIES OF...JEFFERSON...LAKE MILLS...WAUKESHA... BROOKFIELD...MILWAUKEE...ELKHORN...LAKE GENEVA...RACINE...KENOSHA 1019 AM CST THU MAR 16 2006 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING... 3 TO 5 INCHES OF SNOWFALL IS EXPECTED TODAY. GUSTY EAST WINDS WILL CREATE VISIBILITIES OF 1/4 MILE OR LESS AT TIMES ALONG WITH SOME BLOWING AND DRIFTING SNOW. BE PREPARED FOR THE SNOW COVERED ROADS AND LIMITED VISIBILITIES. USE CAUTION WHILE DRIVING. $$
000 WWUS43 KMKX 162117 WSWMKX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 317 PM CST THU MAR 16 2006 ...SNOW WINDING DOWN... .THE LOW PRESSURE SYSTEM THAT BROUGHT THE SNOW TO SOUTHERN WISCONSIN TODAY WILL CONTINUE TO MOVE AWAY TONIGHT. WIZ056-057-062>072-162230- /O.CAN.KMKX.WS.W.0002.000000T0000Z-060317T0300Z/ SAUK-COLUMBIA-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-LAFAYETTE- GREEN-ROCK-WALWORTH-RACINE-KENOSHA- INCLUDING THE CITIES OF...BARABOO...PORTAGE...WISCONSIN DELLS... DODGEVILLE...MADISON...JEFFERSON...LAKE MILLS...WAUKESHA... BROOKFIELD...MILWAUKEE...DARLINGTON...MONROE...JANESVILLE... BELOIT...ELKHORN...LAKE GENEVA...RACINE...KENOSHA 317 PM CST THU MAR 16 2006 ...WINTER STORM WARNING IS CANCELLED... WHILE SOME LIGHT SNOW WILL CONTINUE INTO THE EVENING HOURS...THE HEAVIEST SNOW WILL REMAIN TO THE SOUTH IN ILLINOIS. $$ WIZ046-047-058>060-162230- /O.CAN.KMKX.SN.Y.0005.000000T0000Z-060317T0000Z/ MARQUETTE-GREEN LAKE-DODGE-WASHINGTON-OZAUKEE- INCLUDING THE CITIES OF...MONTELLO...BERLIN...BEAVER DAM... WEST BEND...PORT WASHINGTON 317 PM CST THU MAR 16 2006 ...SNOW ADVISORY IS CANCELLED... WHILE SOME LIGHT SNOW WILL CONTINUE INTO THE EVENING HOURS...THE HEAVIER ACCUMULATING SNOW WILL AFFECT NORTHERN ILLINOIS. $$
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this winter storm warning went out at Mar 15, 1:02 PM CST, 1 hour 36 minutes earlier.
Area forecast discussion, Mar 15, 1:02 PM CST, 1 hour 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 102 PM CST WED MAR 15 2006 .DISCUSSION...FCST FOCUS ON WINTER STORM FOR THURSDAY. THINGS STILL IN ORDER FOR A SIGNIFICANT SNOW STORM ACROSS SOUTHERN WISCONSIN ON THURSDAY. RIDGE DRIFTS EAST OVERNIGHT WITH DRY AIR IN PLACE ALLOWING TEMPS TO FALL INTO THE MID 20S THIS EVENING...THEN HOLD AS CLOUDS SPILL IN. GOOD PLACE TO START AHEAD OF A WINTER STORM. VIGOROUS LOOKING S/W MOVING THRU THE CENTRAL ROCKIES THIS AFTN WITH SFC CYCLOGENESIS ALREAY TAKING PLACE OVR COLORADO. AS H5 S/W ROCKETS EAST ON THURSDAY...SFC LOW TRACKS FM SCNTRL IA AT 12Z TO WCNTRL INDIANA VCNTY BY 00Z THU. H8 TRACK DISPLACED ABOUT 100 MI NORTH OF THE SFC TRACK...BUT STILL SOUTH OF THE CWA. LOOKS LIKE ENOUGH DRY AIR INITIALLY IN THE LLVS TO CAUSE THE COLUMN TO COOL ENOUGH TO KEEP PCPN TYPE ALL SNOW. ADDITIONALLY...LOOKS LIKE SNOW WILL BE INTENSE ENOUGH TO BRING DOWN ENOUGH COOL AIR TO ENSURE AN ALL SNOW SCENARIO. SOME OF THE PARTICULARS. CROSS SECTION STILL SHOWS VERY STRONG FRONTOGENESIS AHEAD OF THE LOW SLOPING FROM BELOW H8 ACROSS THE FAR SOUTH AND RISING TO ABOUT 750MB IN THE NRN CWA. STRONG Q-VETOR CONVERGENCE AREA OF -20 TO -30 ROLLS ACROSS THE AREA ON THURSDAY...BUT WEAKENING AS IT MOVES INTO THE ERN CWA. LOOKING AT POSSIBLE PHASING OF Q-VECTOR FORCING AND INSTABILITY PER THE SATURATED EQUIVALENT POTENTIAL VORTICITY AND THE ONLY REAL THREAT ZONE IS IN THE FAR SOUTH AND THAT IS EARLY IN THE MORNING. THE UVV IS DEEP...HELPED ALONG BY THE SLIGHTLY NEG TILT OF THE H5 S/W AS IT ARRIVES. ISENTROPICALLY...MIXING RATIOS REMAIN JUST OVER 4G/KG AT H8 AND DROP TO ABOUT 3 TO 3.4 AT H75. THIS IS AMPLE MOISTURE AND CONSIDERING THE TIME OF YEAR AND POTENTIAL FOR SOME CONVECTIVE SNOWFALL...SHOULD EASILY REALIZE SOME 8 TO 9 INCH SNOWFALL AMOUNTS. IT APPEARS THE NE PART OF THE CWA WILL SUFFER QUITE A BIT OF DRY AIR INTRUSION...AND WITH THE LOW TAKING A BIT OF A DIVE SE DURING THE DAY...THAT NE WILL LIKELY MISS OUT ON THE BIG SNOW. GIVEN ALL THIS WILL HAVE A WINTER STORM WARNING FOR THURSDAY INTO THURSDAY EVENING...EXCEPT FOR SHEBOYGAN AND FOND DU LAC WHERE AN ADVISORY WILL DO. EXPECT WINDS ON THE BACK SIDE OF THE LOW TO BE A PROBLEM INTO THE EVENING...THAT IS WHY I HUNG ONTO THE HEADLINE INTO THE EVENING. PRETTY QUIET IN THE WAKE OF THIS SYSTEM WITH THE NEXT CHANCE FOR SNOW SHOWING UP MON NGT AND TUESDAY. TEMPS TO TUMBLE AS LOW PASSES WITH COLD CANADIAN AIR POURING IN. && .MKX WATCHES/WARNINGS/ADVISORIES... WINTER STORM WARNING FROM 6 AM TO 9 PM CST THURSDAY FOR WIZ046- WIZ047-WIZ056-WIZ057-WIZ058-WIZ059-WIZ060-WIZ062-WIZ063-WIZ064- WIZ065-WIZ066-WIZ067-WIZ068-WIZ069-WIZ070-WIZ071-WIZ072. SNOW ADVISORY FROM 6 AM TO 9 PM CST THURSDAY FOR WIZ051-WIZ052. && DAVIS
Hazardous weather outlook, Mar 15, 4:36 AM CST, 10 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 436 AM CST WED MAR 15 2006 WIZ046-047-051-052-056>060-062>072-161045- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 436 AM CST WED MAR 15 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT A WINTER STORM WATCH IS IN EFFECT AFTER 3 AM THURSDAY MORNING ROUGHLY WEST OF A LINE FROM JANESVILLE TO MADISON TO GREEN LAKE. SNOW WILL BEGIN FALLING OVER SOUTH CENTRAL WISCONSIN AFTER MIDNIGHT. UP TO 1 INCH OF NEW SNOW COULD BE ON THE GROUND OVER SOUTH CENTRAL WISCONSIN BY 6 AM THURSDAY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A WINTER STORM WATCH IS IN EFFECT THROUGH THURSDAY EVENING FOR ALL OF SOUTHERN WISCONSIN. FROM 4 TO 8 INCHES OF SNOWFALL IS LIKELY THURSDAY BEFORE DIMINISHING THURSDAY NIGHT. THE HEAVIEST SNOWFALL IS EXPECTED TO FALL ALONG AND SOUTH OF INTERSTATE 94. THE BULK OF THE SNOW IS EXPECTED TO FALL FROM 6 AM TO 3 PM THURSDAY OVER SOUTHERN WISCONSIN. MORNING AND EVENING RUSH HOUR TRAFFIC WILL BE IMPACTED BY THE SNOWFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED BUT SNOWFALL MEASUREMENTS WILL BE APPRECIATED. LMZ643>646-665-161045- SHEBOYGAN TO PORT WASHINGTON- PORT WASHINGTON TO NORTH POINT LIGHTHOUSE- NORTH POINT LIGHTHOUSE TO WIND POINT- WIND POINT TO WINTHROP HARBOR ILLINOIS- WISCONSIN ADJACENT OPEN WATERS OF LAKE MICHIGAN TO MID LAKE- 436 AM CST WED MAR 15 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SMALL CRAFT ADVISORY CONDITIONS MAY BE MET THURSDAY AND THURSDAY NIGHT FOR NORTHEAST WINDS TO 25 KNOTS AND WAVES 4 TO 7 FEET. TZ
The office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 15, 2:38 PM CST | Snow Advisory | MKX | Fond du Lac, Sheboygan | 20 hr |
Nearby
Winter Storm Warnings in Wisconsin, 2006Every winter storm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.